# SDR 96ZZZX2246

- Difficulty date: March 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 47G-5A
- Engine: Lyc VO435B1A
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Gear
- Part number: 76327
- Condition: Failed
- Location: Assory Drv
- Part time: 10,231 hours
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ENGINE ABRUPTLY QUIT RUNNING WHILE ON GROUND.  INVESTIGATION REVEALED ASSESSORY DRIVE GEAR, WHICH IS A TWO-PIECE GEAR ASSEMBLED AT THE FACTORY, HAD FAILED.  THE 6 BOLTS THAT ATTACH THE 2 PIECES HAD SHEARED & THE 3 DOWELS THAT SHOULD BE A PRESS FIT IN BOTH PIECES HAD FALLEN OUT.  ACCORDING TO LYC, LOCKING TABS WHICH SAFETY THE BOLTS SHD BE INSTALLED SO THEY COVER DOWELS, PREVENTING THEM FROM FALLING DOWN.  TABS WERE INSTALLED IN A WAY THAT DID NOT COVER DOWEL PINS.  IT APPEARED THEY HAD BEEN LIKE THAT SINCE NEW.  REPLACEMENT GEAR INSTALLED WHICH WAS A USED SERVICEABLE GEAR, ALSO HAD TABS INSTALLED WRONG.  SUBMITTER RECOMMENDS INSPECTION TO VERIFY INTEGRITY OF BOLTS & PROPER INSTALL OF DOWEL PINS & LOCKING TABS.
